Vol. 7, No. 2, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 5, 1083–1342
Issue 4, 813–1081
Issue 3, 555–812
Issue 2, 263–553
Issue 1, 1–261

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Spectral estimates on the sphere

Jean Dolbeault, Maria J. Esteban and Ari Laptev

Vol. 7 (2014), No. 2, 435–460
Abstract

In this article we establish optimal estimates for the first eigenvalue of Schrödinger operators on the d-dimensional unit sphere. These estimates depend on Lp norms of the potential, or of its inverse, and are equivalent to interpolation inequalities on the sphere. We also characterize a semiclassical asymptotic regime and discuss how our estimates on the sphere differ from those on the Euclidean space.

Keywords
spectral problems, partial differential operators on manifolds, quantum theory, estimation of eigenvalues, Sobolev inequality, interpolation, Gagliardo–Nirenberg–Sobolev inequalities, logarithmic Sobolev inequality, Schrödinger operator, ground state, one bound state Keller–Lieb–Thirring inequality
Mathematical Subject Classification 2010
Primary: 35P15, 58J50, 81Q10, 81Q35
Secondary: 47A75, 26D10, 46E35, 58E35, 81Q20
Milestones
Received: 7 January 2013
Accepted: 13 June 2013
Published: 30 May 2014
Authors
Jean Dolbeault
Ceremade CNRS UMR 7534
Université Paris-Dauphine
Place de Lattre de Tassigny
75775 Paris 16
France
Maria J. Esteban
Ceremade CNRS UMR 7534
Université Paris-Dauphine
Place de Lattre de Tassigny
75775 Paris 16
France
Ari Laptev
Department of Mathematics
Imperial College London
Huxley Building, 180 Queen’s Gate
London SW7 2AZ
United Kingdom